Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 4, 2021Bedford County, Giles County, Marshall County, Tennessee

NWS Nashville, TN issued this special weather statement at May 4, 2021, 7:01 AM CDT for Bedford County, Giles County, Marshall County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 7:01 AM CDT (12:01 UTC)
Expired
May 4, 2021, 7:30 AM CDT
In force
29 min
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Giles County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS84 KOHX 041201
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
701 AM CDT Tue May 4 2021
 
TNZ061-075-095-041230-
Bedford TN-Giles TN-Marshall TN-
701 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHERN BEDFORD COUNTIES UNTIL 730 AM CDT...

At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lewisburg to near Pulaski.
Movement was east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Shelbyville, Lewisburg, Pulaski, Cornersville, Wartrace, Belfast,
Goodspring, Frankewing and Farmington.

This includes Interstate 65 between mile markers 9 and 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.

LAT...LON 3512 8713 3552 8687 3550 8687 3553 8685
      3560 8682 3558 8630 3535 8648 3536 8651
      3537 8659 3533 8660 3531 8668 3525 8675
      3526 8683 3511 8683
TIME...MOT...LOC 1201Z 265DEG 36KT 3559 8674 3522 8701 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 6:37 AM CDT, 24 minutes earlier.

Area forecast discussion, May 4, 6:37 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
637 AM CDT Tue May 4 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Ongoing scattered t'storms across Middle TN with already a few
severe t'storms in progress. Per our 06Z sounding, still have a
pretty ripe environment for storms to develop and wouldn't be
surprised if some storms are able to stay discrete out ahead of
the main line currently crossing the Mississippi River. Lapse
rates have decreased ever so slightly compared to our 00Z
sounding, but low-level shear has ramped up a bit. Forecast
remains unchanged for this morning though with damaging winds
continuing to be the primary concern with any severe storm that
develops. Have had a few reports of hail with some of the stronger
storms and still cannot rule out an isolated tornado or two. PWATs
from the 06Z sounding were around 1.5" so will need to watch any
training storms as flash flooding could become an issue if
rainfall persists over a particular area. Expecting storms to
remain mainly discrete through the next few hours, becoming more
linear as the QLCS to our west moves towards us. Latest CAMs
guidance has the line crossing the TN river between 5 AM and 7 AM.
Do have a severe t'storm watch for our western counties as this
line will reach that area first.

This first round will move to the east by mid-morning to
lunchtime for most and we should get a few hours of a break this
afternoon. Second round of showers and t'storms will begin to move
into our southern counties by the afternoon with an additional
line moving into our northwestern counties by the early evening.
Will have some time to destabilize even further this afternoon.
Best chance of severe weather does appear to be across our
southern counties, with damaging winds and small hail as the
primary concerns. Still can't rule out an isolated tornado as
there will still be some low-level turning. PWAT values remain in
the 1.25-1.75" range into the afternoon, so any training storms
could lead to some localized flash flooding issues once again.

Any lingering showers/t'storms will be pushed out of the area as
the surface frontal system passes through Wednesday AM. Upper-
level trough will swing through and push eastward the second half
of the week with a weak disturbance possible Thursday. Any
showers we do see would be widely scattered. Things will dry out
on Friday with dry conditions through the first half of Saturday.
Expect for temps on the cooler side on Thursday and Friday with
highs in the mid to upper 60s across the area. The weekend through
at least the first half of next week looks fairly unsettled as
several rounds of showers and t'storms appear possible. Expect
highs to reach back into the upper 70s to near 80 as well.

&&

.AVIATION...
12Z TAF DISCUSSION.

A band of strong to severe thunderstorms will impact BNA/MQY until
14Z and CSV through 16Z. Conditions will improve after the band of
storms passes with mainly VFR 17Z-21Z. Additional scattered showers
and storms will form after 21Z. Prevailing winds will be SSW near
10KT, but strong gusty winds expected around TSRA.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........13
Hazardous weather outlook, May 4, 5:00 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Tue May 4 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Two rounds of severe weather will be possible today. The first will
occur early this morning through mid-morning as a line of strong to
severe t'storms moves through the area. The second round of strong
to severe t'storms is expect late this afternoon into this evening.
Damaging winds and localized flooding due to heavy rainfall will be
the main concerns with both rounds. Small hail and an isolated
tornado or two cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Special weather statement, May 4, 6:28 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
628 AM CDT Tue May 4 2021

TNZ058-060-061-093>095-041215-
Lawrence TN-Wayne TN-Lewis TN-Maury TN-Giles TN-Marshall TN-
628 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...SOUTHEASTERN
WAYNE...SOUTHWESTERN MARSHALL...LAWRENCE...SOUTHERN MAURY AND
NORTHWESTERN GILES COUNTIES UNTIL 715 AM CDT...

At 627 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Mount Pleasant to 7 miles
southwest of Loretto. Movement was east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Mount Pleasant, Loretto,
Summertown, St. Joseph, Minor Hill, Ethridge, Lynnville, Gordonsburg,
Henryville, Culleoka, Cypress Inn, Goodspring, Leoma, Westpoint and
Iron City.

This includes Interstate 65 between mile markers 26 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.

LAT...LON 3501 8782 3557 8743 3555 8671 3500 8718
TIME...MOT...LOC 1127Z 261DEG 31KT 3545 8718 3503 8755

Schaper
Local storm report, May 4, 6:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     TSTM WND DMG     SW WHITE HOUSE          36.46N  86.67W
05/04/2021                   ROBERTSON          TN   EMERGENCY MNGR

            REPORT OF NUMEROUS TRESS DOWN IN ROBERTSON COUNTY.

&&

EVENT NUMBER OHX2100447

CMA
Local storm report, May 4, 6:32 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     TSTM WND DMG     GOODLETTSVILLE          36.32N  86.71W
05/04/2021                   DAVIDSON           TN   SOCIAL MEDIA

            TSPOTTER REPORT OF A TREE THROUGH A FENCE IN
            GOODLETTSVILLE OFF OF LICKTON PIKE.

&&

EVENT NUMBER OHX2100448

CMA
Local storm report, May 4, 6:34 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     TSTM WND DMG     1 W MILLERSVILLE        36.38N  86.73W
05/04/2021                   SUMNER             TN   SOCIAL MEDIA

            4" TREE SNAPPED MID TRUCK ON WILLIASMON RD. NEAR
            MANSKER CREEK

&&

EVENT NUMBER OHX2100449

CMA
Special weather statement, May 4, 6:59 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 AM CDT Tue May 4 2021

TNZ028-059-061>063-075-077-041230-
Cannon TN-Rutherford TN-Williamson TN-Wilson TN-Bedford TN-Coffee TN-
Marshall TN-
659 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
RUTHERFORD...SOUTHEASTERN WILLIAMSON...NORTHWESTERN COFFEE...
SOUTHEASTERN WILSON...NORTHERN BEDFORD AND WESTERN CANNON COUNTIES
UNTIL 730 AM CDT...

At 658 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to 10 miles north of Lewisburg.
Movement was east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Murfreesboro, Woodbury, Smyrna, La Vergne, Nolensville, Walterhill,
Chapel Hill, Eagleville, Bell Buckle, Auburntown, Lascassas,
Christiana, Beechgrove, Fosterville, Triune, Rover, Deason, Rockvale,
Bradyville and Milton.

This includes the following highways...
 Interstate 24 between mile markers 65 and 100.
 Interstate 840 between mile markers 40 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.

LAT...LON 3559 8684 3560 8682 3566 8682 3604 8656
      3600 8603 3596 8602 3594 8598 3557 8618
TIME...MOT...LOC 1158Z 273DEG 41KT 3599 8648 3560 8676

Schaper
Special weather statement, May 4, 7:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
701 AM CDT Tue May 4 2021

TNZ061-075-095-041230-
Bedford TN-Giles TN-Marshall TN-
701 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHERN BEDFORD COUNTIES UNTIL 730 AM CDT...

At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lewisburg to near Pulaski.
Movement was east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Shelbyville, Lewisburg, Pulaski, Cornersville, Wartrace, Belfast,
Goodspring, Frankewing and Farmington.

This includes Interstate 65 between mile markers 9 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.

LAT...LON 3512 8713 3552 8687 3550 8687 3553 8685
      3560 8682 3558 8630 3535 8648 3536 8651
      3537 8659 3533 8660 3531 8668 3525 8675
      3526 8683 3511 8683
TIME...MOT...LOC 1201Z 265DEG 36KT 3559 8674 3522 8701

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:22 PM CDTRiver Flood AdvisoryOHXHickman11 hr
May 3, 11:50 PM CDTSpecial Weather StatementOHXSumner40 min
May 3, 11:56 PM CDTSpecial Weather StatementOHXJackson, Macon, Trousdale34 min
May 4, 12:25 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Trousdale35 min
May 4, 12:58 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon47 min
May 4, 1:32 AM CDTSpecial Weather StatementOHXCumberland43 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningOHXClay, Overton26 min
May 4, 1:54 AM CDTSpecial Weather StatementOHXMacon51 min
May 4, 2:00 AM CDTSpecial Weather StatementOHXPickett45 min
May 4, 2:07 AM CDTSevere Thunderstorm WarningOHXCumberland23 min
May 4, 3:01 AM CDTSpecial Weather StatementOHXClay29 min
May 4, 3:07 AM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett38 min
May 4, 4:12 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart48 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart55 min
May 4, 5:02 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Perry58 min
May 4, 5:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner51 min
May 4, 5:43 AM CDTSpecial Weather StatementOHXLewis, Perry47 min
May 4, 5:56 AM CDTTornado WarningOHXDavidson, Robertson, Sumner34 min
May 4, 6:00 AM CDTSpecial Weather StatementOHXHickman30 min
May 4, 6:10 AM CDTTornado WarningOHXRobertson, Sumner22 min
May 4, 6:16 AM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson44 min
May 4, 6:21 AM CDTTornado WarningOHXSumner, Trousdale, Wilson24 min
May 4, 6:23 AM CDTSpecial Weather StatementOHXMaury, Williamson37 min
May 4, 6:28 AM CDTSpecial Weather StatementOHXGiles, Lawrence47 min
May 4, 6:42 AM CDTTornado WarningOHXMacon, Smith, Sumner, Trousdale33 min
May 4, 6:52 AM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more38 min
May 4, 6:59 AM CDTSpecial Weather StatementOHXCannon, Rutherford31 min
May 4, 7:11 AM CDTTornado WarningOHXJackson, Smith34 min
May 4, 7:27 AM CDTTornado WarningOHXDeKalb, Putnam, Smith33 min
May 4, 7:29 AM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more46 min
May 4, 7:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren40 min
May 4, 7:48 AM CDTTornado WarningOHXDeKalb, Putnam, White27 min
May 4, 7:53 AM CDTSevere Thunderstorm WarningOHXCoffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more37 min
May 4, 8:05 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White40 min
May 4, 8:07 AM CDTTornado WarningOHXCumberland, White23 min
May 4, 8:24 AM CDTTornado WarningOHXCumberland, White11 min
May 4, 8:29 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett2 hr
May 4, 9:32 AM CDTRiver Flood WarningOHXPerry21 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.